The patient was afebrile with normal vital signs and oxygen saturation of 99% on ambient air. Aside from hoarseness, the physical examination was unremarkable. Initial bronchoscopy was performed for airway anesthesia and inspection. The patient received a total of 150 µg IV fentanyl and 4 mg IV midazolam in divided doses during this 20-min portion of the procedure. Airway examination revealed right vocal cord paralysis, right arytenoid edema, and extrinsic compression of the right lateral tracheal wall. The diagnostic bronchoscope was then withdrawn to insert the endobronchial ultrasound scope. Because the patient was awake at this time, he received an additional 1 mg of midazolam and 100 µg of IV fentanyl. Two minutes after medication administration, the patient was noted to have clenched hands and jaw. His chest wall became rigid, and chest wall movement ceased. The patient developed hypertension to 208/134 mm Hg and oxygen desaturation decrease, with the lowest observed oxygen saturation being 81%. The patient lost consciousness and bag-valve-mask ventilation was initiated to assist patient breaths. Naloxone, 0.2-mg IV, was administered with rapid resolution of rigidity and return of effective respiratory efforts, followed by awakening. The remainder of the procedure was aborted and the patient recovered fully with plans to have a lymph node biopsy performed under general anesthesia.